MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF2033
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/15/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, the patient underwent an endovascular treatment of an abdominal aortic aneurysm.It was planned to implant non-gore stentgrafts (afx, main and cuff) and a gore® excluder® aaa endoprosthesis (aorta extender endoprosthesis) to reline the junction between the non-gore stentgrafts.A non-gore stentgraft (afx, main device) was attempted to deliver following ifu, but it was caught inside the aneurysm and could not be advanced.The shaft of the main device was deformed.Therefore, this device was changed to a second non-gore stentgraft (afx, main device).The second main device was attempted to deliver, but it was difficult.Then, the second main device was tried to deliver using a 20fr gore® dryseal flex introducer sheath.However, the main device was not able to be delivered over the aneurysm.During the delivery, the blood pressure decreased due to an aneurysm rupture.A balloon occlusion was performed and a rescue was attempted by open surgery, but it was not successful and the patient died.
 
Additional Manufacturer Narrative
Emdr section h6, c21 and d16 are removed and c19, d12 and d15 are added to reflect results of investigation.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: code d12: according to the gore® dryseal flex introducer sheath instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to: vascular trauma (i.E., dissection, rupture, perforation, tear, etc.), death.
 
Additional Manufacturer Narrative
Updated a2, b5, b7.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, the patient underwent an endovascular treatment of an abdominal aortic aneurysm.It was planned to implant non-gore stentgrafts (afx, main and cuff) and a gore® excluder® aaa endoprosthesis (aorta extender endoprosthesis) to reline the junction between the non-gore stentgrafts.A 20fr gore dryseal flex introducer sheath was used via left access to deliver the main device according to procedure, but it could not be advanced over the aneurysm.As the leading tip of the main device was found to be bent, it was replaced with another main device (second main device).After inserting a non-gore sheath (afx sheath) into the 20fr gore dryseal flex introducer sheath, delivery of the second main device was attempted, but it was difficult and could not be advanced to the intended position.Upon removal of the second main device along with the non-gore sheath, damage to the sheath and bending of the tip of the main device were confirmed.As left access was deemed difficult, the approach was switched to right access.While preparing to attempt delivery again, the patient¿s blood pressure dropped.A contrast-enhanced ct revealed rupture of the abdominal aortic aneurysm.Evar was abandoned, and open surgical graft replacement was planned; however, due to unstable vital signs, open surgery was deemed unfeasible and the procedure was terminated.The patient subsequently died.The cause of death is considered to be hemorrhagic shock due to rupture of the abdominal aortic aneurysm.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
asami aizawa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21941246
Report Number3007284313-2025-03933
Device Sequence Number8358659
Product Code DYB
UDI-Device Identifier00733132630066
UDI-Public(01)00733132630066(17)271106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDSF2033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer04/21/2025
08/22/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/16/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age71 YR
Patient SexMale